MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLANAV¿ MIFI XP TEMPERATURE ABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLANAV¿ MIFI XP TEMPERATURE ABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number M004MR45000
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported there was foreign material on the catheter.An intellanav mifi xp ablation catheter was removed from the packaging prior to an ablation procedure.When the catheter was removed from the packaging, there appeared to be a piece of sticky glue on the catheter itself.The glue would not have allowed the catheter to slide through the venous sheath.The device was not used within the patient; another catheter was used to complete the procedure.There were no patient complications.
 
Additional Manufacturer Narrative
Device evaluated by mfr: visual inspection of the returned device revealed a 3cm length of clear adhesive tape wrapped around the main body tubing, approximately 75-79cm from the distal tip.The tape was torn on one end and was starting to peel away from the tubing.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is manufacturing execution error as the manufacturing process was not executed as validated/as designed.(b)(4).
 
Event or Problem Description
It was reported there was foreign material on the catheter.An intellanav¿ mifi xp ablation catheter was removed from the packaging prior to an ablation procedure.When the catheter was removed from the packaging, there appeared to be a piece of sticky glue on the catheter itself.The glue would not have allowed the catheter to slide through the venous sheath.The device was not used within the patient; another catheter was used to complete the procedure.There were no patient complications.

Brand Name
INTELLANAV¿ MIFI XP TEMPERATURE ABLATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (HEREDIA)
302 parkway
la aurora
heredia
CS 
MDR Report Key7047976
Report Number2134265-2017-11256
Device Sequence Number1260066
Product Code OAD
UDI-Device Identifier08714729885719
UDI-Public08714729885719
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P020025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2020
Device Model NumberM004MR45000
Device Catalogue NumberMR4500
Device Lot Number0020937525
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2017
Initial Date Received by Manufacturer 10/27/2017
Supplement Date Received by Manufacturer02/08/2018
Initial Report FDA Received Date11/21/2017
Supplement Report FDA Received Date03/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1